MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair the customer's versalok peek anchor with free strands of #2 orthocord deployed, but the anchor did not stay in the bone.The sales rep stated that it was an older patient, but in their knowledge had normal bone density.The case was completed with a healix advance knotless anchor with no patient harm.There was a five to ten minute delay to get the suture out of the anchor and grab the different device to complete the case.The device was discarded by the customer.Additional information from sales rep 8/24/18: no the same bone hole was not used they created a new bone hole.The implant was removed and there was no debris left in the patient.The type of force used when the anchor pulled out was normal force.No the anchor didn't remain on the inserter after removal it came out of the cannula.The surgeon pulled while turning.No information is available if the suture wrap around the handle or driver.The surgeon did grasp the suture during insertion and removal.Did the surgeon use appropriate downward force applied with driving anchor in? he hammered the anchor in.Which suture limbs were tested to verify the repair? they used permatape from the suture.
 
Additional Manufacturer Narrative
Investigation summary: the complaint device was discarded by the customer therefore, device is not available for a physical evaluation.This complaint is not confirmed.No further information regarding the procedure or the device used has been provided to determine a root cause for this failure.The dhr review indicated that this batch was processed with incidents which have no relevance to complaint condition, therefore, there were no issues during the manufacture of the product that would contribute to this complaint condition.Therefore, there is no evidence of manufacturing anomalies on the records reviewed.A review of the depuy synthes mitek complaints system no other complaints of any type for this lot released to distribution.At this point in time, no corrective action is required, and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
VERSALOK PEEK WITH ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7865057
Report Number1221934-2018-54626
Device Sequence Number1964105
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number210818
Device Lot NumberL649478
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;